# SDR CA070827004

- Difficulty date: August 24, 2007
- Submitted: October 24, 2007
- Operation: General aviation
- Make and model: Cndair CL6002B19
- Aircraft time: 27,952 hours, 22,863 cycles
- Engine: Ge CF343A1
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BR95005
- Condition: Burned
- Location: Cabin Light
- Stage of operation: TX
- How discovered: V
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) CREW REPORTED WHEN THEY APPLIED EXT AC POWER TO THE AIRCRAFT AND TURNED ON THE SWITCH IN THE COCKPIT, THEY COULD SMELL SOMETHING BURNING AND SAW A BLUE HAZE IN THE AIR. THEY IMMEDIATELY TURNED POWER OFF AND CALLED MAINTENANCE CONTROL.  MAINTENANCE INSPECTION REVEALED THAT LIGHT BALLAST AT 7DF WAS FOUND TO BE THE SOURCE OF THE SMOKE/SMELL. THE BALLAST WAS REMOVED AND THE LIGHT WAS DIFFERED SO THE A/C COULD RETURN TO DEPARTURE FOR REPAIRS. ONCE IN THE AREA WHERE BALLAST WAS INSTALLED WAS INSPECTED AND BURNED INSULATION WAS FOUND.  AN INSULATED TAPE REPAIR WAS CARRIED OUT AND THE BALLAST AT 7DF WAS REPLACED.  THE APU WAS RUN FOR HALF HOUR WITH PACKS ON TO VERIFY NO OIL SMELL. THE A/C WAS THEN DEODORIZED AND CHECKED SERVICEABLE.  (TC NR 20070827004)
